Psychotic symptoms and confusion associated with intravenous ganciclovir in a heart transplant recipient

Mary Ross Southworth, Stephanie H. Dunlap

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

A 65-year-old man underwent orthotopic cardiac transplantation and was prophylactically treated for cytomegalovirus infection with intravenous ganciclovir. He received standard dosages and had normal renal function. After 6 days of therapy he experienced psychotic symptoms with hallucinations, confusion, and disorientation. His altered mental status resolved after the drug had been discontinued for 5 days. Ganciclovir was suspected as a cause of the symptoms. Alternative etiologies of were explored and excluded.

Original languageEnglish (US)
Pages (from-to)479-483
Number of pages5
JournalPharmacotherapy
Volume20
Issue number4
DOIs
StatePublished - Jan 1 2000
Externally publishedYes

ASJC Scopus subject areas

  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Psychotic symptoms and confusion associated with intravenous ganciclovir in a heart transplant recipient'. Together they form a unique fingerprint.

  • Cite this